Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


AZT Switch
May 9, 2003

I am on Trizvir and Sustiva. Noticing some moderate facial wasting. I was wondering if taking out the AZT and replacing it with tenofovir would maybe slow down the progression of facial wasting but staying on the other two (abc and 3tc) even though it means more pills.

Response from Dr. Moyle

This has not been studied as yet although a study in the UK is currently assessing this. There have really been too few participants in other switch studies removing AZT to know if this is worthwhile. Thus far in studies of people of first line therapy there doesn't seem to be much lipoatrophy or facial wasting with tenofovir so it looks likely to be a good switch option. You should check with your doctor that your virus will definitely be sensitive to tenofovir and not expect ant visible benefits from switching for > 1 year

Good luck

Graeme Moyle


Previous
Elevated triglycerides
Next
Can this supplement help?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement